Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 26, NWS Paducah, KY

April 10, 2013Perry County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 10, 2013, 3:40 PM CDT for Perry County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 3:40 PM CDT (20:40 UTC)
Expired
Apr 10, 2013, 4:30 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Perry County, IL

The radar

The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 1:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2649 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
2.6
Supercell composite
15.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:57 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 10, 1:57 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
157 PM CDT WED APR 10 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 103 PM CDT WED APR 10 2013

THE MAIN FOCUS IN THIS TIME FRAME AFTERNOON AND TONIGHT ALONG AND
AHEAD OF A COLD FRONT AND MID LEVEL SHORT WAVE THAT WILL BE
APPROACHING THE MS RIVER VALLEY. DETERMINISTIC MODELS NOW SEEM TO
HAVE CONVERGED ON A FAIRLY COMMON OUTPUT REGARDING THE TIMING AND
SEVERE STORM/HEAVY RAIN POTENTIAL THROUGH TONIGHT. THE 12Z RUNS OF
THE ECMWF/NAM/UKMET...ALONG WITH THE 09Z SREF ALL HAVE COME INTO
DECENT AGREEMENT WITH THE TIMING OF THE MAIN FEATURES...AND
HENCE...WERE PREFERRED OVER THE SLIGHTLY QUICKER GFS...ESP
CONCERNING THE LAGGING/POSSIBLY BACK BUILDING PRECIP BEHIND THE
FRONTAL PASSAGE THU.

WITH THAT SAID...IT LOOKS AS THOUGH THE MAIN PUSH OF POTENTIAL
SEVERE STORMS AND/OR HEAVY RAINFALL WILL COME ALONG AND JUST AHEAD
OF THE COLD FRONT THIS AFTERNOON AND EVENING OVER TONIGHT SE
MO...THEN LATER THIS EVE INTO THE OVERNIGHT AND EARLY AM HOURS
THU EAST OF THE MS RIVER. IN FACT...PORTIONS OF SE MO MAY
EXPERIENCE MORE THAN ONE ROUND OF SEVERE THUNDERSTORM/TORNADO
POTENTIAL. ONE ROUND AMY COME IN AN ISOLD TO SCT STORM/SUPER CELL
FASHION THIS AFTERNOON IN A VERY WARM...MOIST AND UNSTABLE
CONVEYOR BELT CURRENTLY IN PLACE OVER SE MO AND SW IL. THIS AREA
IS CURRENTLY PRIMED FOR SEVERE STORM AND TORNADO
DEVELOPMENT...WITH SFC BASED CAPES AOA 3000 J/KG AND 0-1 KM
HELECITY/SHEAR VALUES AOA 150. ONLY INGREDIENT MISSING SEEMS TO BE
A GOOD LOW LVL KICKER...AS SFC FRONT IS STILL OUT WEST OF WEST
PLAINS MO. HOWEVER...IF STORMS DO MANAGE TO FORM AND SUSTAIN
INTENSITY THIS AFTERNOON...SVR STORMS/ISOLATED TORS WILL BE
LIKELY.

EVEN THO LOW LEVEL INSTABILITY VALUES WILL WANE DURING THE NIGHT
TIME HOURS...IT STILL APPEARS THAT AT LEAST MODEST INSTABILITY /SB
CAPES 500-800 J/KG AND SLIGHTLY NEG LI VALUES/ WILL PERSIST AHEAD
OF THE FRONT...ALONG WITH QUITE IMPRESSIVE 0-1 KM SHEAR/HELICITY
VALUES. IN ADDITION...WITH SFC DEW POINTS LIKELY BE RUNNING IN THE
MID 60S JUST AHEAD OF THE SFC FRONT...AND PWAT VALUES FROM 1.50 TO
1.75 INCHES...IT WILL NOT TAKE MUCH INSTABILITY GIVEN THE EXPECTED
LARGE SCALE MID/UPPER LEVEL VERTICAL MOTIONS TO SUPPORT A THREAT
OF LOCALLY HEAVY RAINFALL/ISOLATED SEVERE WINDS AND POSSIBLY EVEN
A COUPLE OF TORNADOES WED NIGHT JUST AHEAD OF THE SFC FRONT AS IT
APPROACHES. AT THIS TIME...WOULD NOT BE AT ALL SURPRISED IF WE END
UP WITH TORNADO WATCH BOXES STACKED FROM WEST TO EAST ACROSS THE
FORECAST AREA WED EVENING INTO EARLY THU. RIGHT NOW...IT WOULD
APPEAR THE HIGHEST SVR WX/TOR/HEAVY RAINFALL RISK WILL LIE OVER SE
MO WED EVENING...BEFORE THE HIGHER INSTABILITY LEVELS WANE.

EVEN THOUGH THE SFC FRONT WILL PASS EAST OF THE FORECAST AREA
THU...VERY MOIST SWLY MID LEVEL FLOW WILL PERSIST OUT AHEAD OF THE
MAIN H50 TROF AXIS...WHICH WILL NOT PASS OVER THE REGION UNTIL
LATER IN THE DAY THU. THUS...PRECIP MAY BUILD BACK INTO AREAS
ALONG/EAST OF THE MS RIVER DURING THE DAY THU...BEFORE IT ALL
MOVES EAST THU EVENING. THIS MAY BE ESPECIALLY TRUE OVER THE
PENNYRILE REGION OF WRN KENTUCKY.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 103 PM CDT WED
APR 10 2013

THE LONG TERM WILL START OFF WITH HIGH PRESSURE OVER THE LOWER OHIO
VALLEY...BRINGING DRY AND VERY COOL CONDITIONS FOR SATURDAY. THE
PATTERN WILL QUICKLY TRANSITION TO ONE VERY SIMILAR TO THAT OBSERVED
CURRENTLY.

PRECIPITATION CHANCES WILL GRADUALLY INCREASE EARLY NEXT WEEK AS A
FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THE FRONT IS
FORECAST TO STALL OR EVEN RETURN NORTHWARD AS TROUGHING INCREASES
OVER THE WESTERN STATES. MUCH LIKE THE PAST COUPLE OF DAYS...THE
FORECAST AREA WILL BE IN A WARM AND HUMID WARM SECTOR. PRECIP
CHANCES APPEAR FAIRLY LOW UNTIL THE FRONT ACTUALLY SWEEPS THROUGH
DURING THE MID WEEK TIME FRAME.

MODEL VARIABILITY IS HIGH CONCERNING THE TIMING OF THE FRONTAL
PASSAGE AND THE PROGRESSIVENESS OF THE UPPER TROUGH. THE 00Z ECMWF
ENSEMBLE MEAN AND 00Z GFS ENSEMBLE MEAN WERE BOTH FASTER THAN THE
OPERATIONAL MODELS...ATTEMPTING TO BRING THE FRONT ACROSS OUR REGION
TUESDAY NIGHT. THE FORECAST WILL TREND MORE TOWARD THE 12Z
OPERATIONAL RUNS...WHICH DELAY THE FRONTAL PASSAGE UNTIL ABOUT
WEDNESDAY NIGHT. HIGHEST POPS WILL BE ON DAY 7 /WEDNESDAY/.

&&

.AVIATION...
ISSUED AT 627 AM CDT WED APR 10 2013

AS A FRONTAL SYSTEM APPROACHES AND EVENTUALLY CROSSES THE TAF SITES...VFR
CONDITIONS AT ALL SITES SHOULD CONTINUE THROUGH 23-02Z...THEN BECOME
MVFR AND POSSIBLY IFR WITH SHRA/TSRA. SOME STORMS COULD BE SEVERE. GUSTY
SOUTHERLY WINDS WILL SWING AROUND TO THE NORTHWEST TOWARD THE END
OF THE PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...MEFFERT
LONG TERM...MY
Hazardous weather outlook, Apr 10, 3:45 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CDT WED APR 10 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-110845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
345 AM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THIS EVENING THROUGH
THE OVERNIGHT HOURS THERE IS A SLIGHT RISK OF SOME STORMS BECOMING
SEVERE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND
POSSIBLY EVEN A FEW TORNADOES. REMEMBER...TORNADOES THAT OCCUR AT
NIGHT CAN BE ESPECIALLY DEADLY DUE TO THE NUMBER OF PEOPLE WHO MAY
BE ASLEEP AT THAT TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY LINGER OVER THE PENNYRILE REGION OF WEST KENTUCKY
THURSDAY MORNING. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY...MONDAY NIGHT...AND
TUESDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING AND OVERNIGHT.

JP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:15 PM CDTSevere Thunderstorm WarningPAHJefferson30 min
Apr 10, 4:17 PM CDTTornado WarningPAHJefferson28 min
Apr 10, 4:41 PM CDTTornado WarningPAHJefferson34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.